MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°

INTUITIVE SURGICAL, INC ENDOWRIST SP; CAMERA, 0°
Model Number 430060-41
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the sp camera instrument involved with this complaint and completed the device evaluation.Failure analysis investigation confirmed the customer reported complaint.The camera was found to have distal tip damage.A piece measuring approximately 0.128" x 0.217" in length was missing from the distal tip shell.The missing piece was not returned with the camera.For clarification, the missing piece on the sp camera tip was not covered/retained by the sheath.The failure mode is indicative of mishandling and misuse.A review of the site's complaint history does not show any additional reportable complaints related to this product and/or this event.No images or procedure video were provided for review.A review of the instrument log for the instrument associated with this event has been performed.Per logs, the instrument was last used on (b)(6) 2022 using system sp0109, with 16 uses remaining.Based on the information provided at this time, this complaint is being reported due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient.Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient and no report of fragments falling into the patient, the reported failure mode could likely cause or contribute to an adverse event if the fragment(s) did fall into the patient.Blank mdr fields: follow-up was attempted, but the patient information was either unknown, unavailable, not provided, or not applicable.The expiration date in is not applicable.Field is not applicable because the product is not implantable.The information for blank fields in is not available.Field is blank because it is unknown if the initial reporter submitted a report to the fda.Fields are not applicable.
 
Event or Problem Description
It was reported that after a da vinci-assisted laryngectomy (tracheo-esophageal puncture) surgical procedure, the sp camera had a chip at the tip.A similar backup endoscope was used to continue with the case.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) obtained the following information from the customer about the complaint: the type of da vinci-assisted surgical procedure performed was a laryngectomy (tracheo-esophageal puncture).The event date of the da vinci-assisted surgical procedure was (b)(6) 2022.The camera was inspected prior to use and then handed off field.The staff stated the camera was chipped.No photographic images of the device or a video recording of the procedure is available for isi review.No fragments fell into the patient.The procedure was completed with a back up endoscope.There was no report of patient injury.The scope never reached the patient.With regards to the questions about the patient demographics, the customer noted that the camera instrument did not reach patient.

Brand Name
ENDOWRIST SP
Common Device Name
CAMERA, 0°
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14497389
Report Number2955842-2022-11790
Device Sequence Number20283550
Product Code NAY
UDI-Device Identifier00886874114384
UDI-Public(01)00886874114384
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430060-41
Device Catalogue Number430060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown